Does strattera cause dizziness and confusion?
I've been on a substantial dose of Strattera for the better part of a year, and I'm beginning to wonder if it is causing my feelings of dizziness, nausea, confusion, etc. I haven't heard of anyone else suffering these side effects, but I'm 31 and I've never felt this before. Should I stop taking it?
Atomoxetine (trade name Strattera) is a commonly used drug for adult attention deficit disorder, and has had a lot of success. Any time you feel that you may be having a side effect (big or small) to a drug, then you should contact the physician who prescribed that drug to you right away. During its initial trials, Atomoxetine was found to cause nausea and dizziness in a relatively small percentage of patients. Frank confusion is not typically seen with it use, though given the fact that it acts in the brain, confusion is certainly possible. Mood swings is one of the mental side effects that would be more common. Your dizziness should be examined closely. Sometimes dizziness is more of a light headed feeling and sometimes its more of a spinning feeling. The origin of these two symptoms is different. I suggest that you schedule an appointment with the physician who has been prescribing the strattera for you. He or she can take a more detailed history of your dizziness, nausea, and confusion and determine if it could be a side effect of the Atomoxetine, or if it is caused by something else. Hopefully, you will get this sorted out, and you can start feeling better.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.